MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY SURGICAL; SIDE CUTTING FORCEPS

SYMMETRY SURGICAL INC SYMMETRY SURGICAL; SIDE CUTTING FORCEPS
Catalog Number 32-118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of the incident is unknown.The return of the device is anticipated.Once we have received the device and evaluated.A follow-up report will be submitted.The delay in the fda receiving this complaint was due to a change in esignature certificates.
 
Event or Problem Description
When the surgeon cut the pin, the pin cutter blade broke into multiple pieces and went into the patient's right ankle.The surgeon had to do an ankle scope on the patient to retrieve the foreign bodies.Using x-ray and the scope the all of the pieces were retrieved.
 
Additional Manufacturer Narrative
After multiple attempts, the device was not returned for evaluation.Based on the lot number provided in the intial report of the complaint, this device was purchased in dec 2016 and had been in use for approximately 2 years at the time that the complaint was reported.Because the device not been returned, a root cause could not be determined, therefore, this can be seen as the final report.If additional information is obtained that alleges any additinal patient involvement or the need for corrective actions a follow-up report will be submitted.

Brand Name
SYMMETRY SURGICAL
Common Device Name
SIDE CUTTING FORCEPS
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8676295
Report Number3007208013-2019-00011
Device Sequence Number16708480
Product Code GEN
UDI-Device Identifier00887482069127
UDI-Public00887482069127
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-118
Device Lot Number1403314
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1